MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION FORCEPS WITH POINTS BROAD-RATCHET

WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION FORCEPS WITH POINTS BROAD-RATCHET
Catalog Number 398.41
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It is unknown if there was patient involvement.Device is an instrument and is not implanted/explanted.Initial reporter is a synthes employee part 398.41, lot t154935: release to warehouse date: october 12, 2017.Manufacture site: (b)(4).A review of the device history records showed that there were no issues at the time of manufacturing of this device and its sub components that would contribute to the complaint condition.The raw material certificate was reviewed and the used material was according to the specification of to the specification of the device.No non-conformance reports (ncrs) were generated during the production of this device.Review of the device history record of (b)(4) showed that there were no issues at the time of manufacturing of this device that would contribute to the issue outlined in this complaint.A product investigation was completed: the complaint device was received with very light surface wear at the ratchet mechanism.Under magnification, one of the points of the forceps was observed to be broken.These observations are not related to the complaint condition, as the complaint condition was functional in nature.The complaint condition was that the ratchet mechanism was loose.The functionality of this mechanism was tested in three different configurations: (1) with the ratchet mechanism fully closed; (2) with the ratchet mechanism approximately half way through its travel; (3) with the ratchet mechanism open such that only the last three locking teeth on the left arm were engaged with the three locking teeth on the right arm.The ratchet mechanism was found to fully engage in each configuration and prevent the opening of the points unless the mechanism was unlocked.Thus, the received condition does not agree with the complaint condition and the complaint condition was unable to be replicated.No manufacturing issues were documented in the device history record (dhr) review and there were no observations during the investigation to suggest a manufacturing defect occurred.The material used to manufacture the device conformed to the product specifications.No product design issues were observed after review of the drawings either.The only relevant dimension that was able to be measured was the distance between the points of the forceps.The measurements are above the upper specification.The root cause of this out of specification measurement is the broken point on the left arm of the forceps.A visual inspection, functional test, document/specification review and dimensional inspection were performed as part of this investigation.The complaint condition of a loose ratchet mechanism was unable to be replicated, but a broken tip was observed.Thus, the overall complaint is confirmed.No product design or manufacturing issues were observed during the investigation.Based on these results, no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported than on an unknown date, it was noticed that the broad-ratchet of the reduction forceps was loose.Patient and surgical involvement unknown.While the device was being investigated by the manufacturer, it was noted the tip was broken.This is report 1 of 1 for (b)(4).

Brand Name
REDUCTION FORCEPS WITH POINTS BROAD-RATCHET
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7878420
Report Number2939274-2018-53783
Device Sequence Number2077017
Product Code HTD
UDI-Device Identifier10886982201386
UDI-Public(01)10886982201386
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number398.41
Device Lot NumberT154935
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/14/2018
Initial Report FDA Received Date09/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1